Tornadoes · United States · Nebraska · 2024

EF0 tornado, Guide Rock to Lawrence, Nebraska, May 3, 2024

From Guide Rock to Lawrence, this EF0 tornado ran 5.8 miles across Webster and Nuckolls counties on May 3, 2024, touching down at 10:51 PM CDT and reaching 80 yards wide. It killed nobody, and did $100,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 3, 2024
Touchdown
10:51 PM CDT (03:51 UTC)
Lifted
10:58 PM CDT (03:58 UTC)
On the ground
7 minutes
Path length
5.8 miles (9.4 km)
Path width
80 yards (73 m)
Deaths
0
Injuries
0
Property damage
$100,000
Counties
Webster and Nuckolls counties
Touchdown point
40.156, -98.336
Lift-off point
40.217, -98.259
Record number
2405032151-01

The damage survey

9 damage points were recorded along this path by NWS GID, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

  • Variety of tree damage at the farmstead. Minimal house damage.
  • General vicinity of the tornado crossing road.
  • Several spots of tree damage in this groove of varying degrees.
  • Resident noted fence damage and debris

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Line of thunderstorms with embedded supercells brings all severe hazards to portions of south central Nebraska during the evening of May 3, 2024. Thunderstorms initially developed over the Nebraska Panhandle during the late afternoon hours, then shifted eastward through the evening, arriving in far western portions of the forecast area (Dawson and Gosper Counties) between 7-8PM CDT. By this time, activity had organized into a NE to SW line, though some supercells remained embedded within the broader line. Of particular note and intensity was the portion of the line between Elwood and Holdrege in which a supercell evolved into a bowing line segment. During this transition, the primary threat changed from large hail (locally up to around golf ball size) to damaging straight line winds and brief tornadoes. The most notable and damaging tornadoes occurred near Atlanta and Holdrege. In fact, the town of Holdrege was quite fortunate in that two separate tornadoes touched down, one on the north side of town and one of the east side. Damage in town was relatively minimal (downed trees, power lines, small outbuildings), with the most costly and prevalent issue likely being the wind-driven hail. However, several homes and farmsteads just outside of town received more significant building damage up to EF-1 intensity. A single home was damaged just W of Atlanta in the first brief tornado of the event. Another two tornadoes were surveyed later in the event, but these were weak (EF-0), for an event total of 5 tornadoes. East of Hwy 183, the primary severe threat was damaging straight line winds in the 60-70 MPH range between 10PM and midnight. Severe wind gusts were reported in all three of the Tri-Cities. Activity largely shifted east into eastern Nebraska by around midnight.||Finally, it's worth noting that heavy rain caused brief issues with the I-80 eastbound ramps near Elm Creek. No other instances or impacts of flash flooding were reported.

This tornado danced its way along an approximately six mile path in rural eastern Webster County and ended in far western Nuckolls County. It started just west of Highway 78 between 5-6 miles north of Guide Rock. The worst damage along its path occurred at a nearby farmstead, where there was widespread tree damage and minor damage to the home. The tornado crossed the highway and sporadically damaged some trees for the next couple of miles. The tornado eventually grazed another farmstead and damaged a couple areas of cedar trees. A local resident noted fence damage and debris in a fence north of the farmstead. The tornado likely ended at or near a farmstead in far western Nuckolls County where some tree damage and outbuilding damage occurred. The estimated peak wind was 85 MPH.

This tornado danced its way along an approximately six mile path in rural eastern Webster County and ended in far western Nuckolls County. It started just west of Highway 78 between 5-6 miles north of Guide Rock. The worst damage along its path occurred at a nearby farmstead, where there was widespread tree damage and minor damage to the home. The tornado crossed the highway and sporadically damaged some trees for the next couple of miles. The tornado eventually grazed another farmstead and damaged a couple areas of cedar trees. A local resident noted fence damage and debris in a fence north of the farmstead. The tornado likely ended at or near a farmstead in far western Nuckolls County where some tree damage and outbuilding damage occurred. The estimated peak wind was 85 MPH.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a severe thunderstorm watch, issued at 22:53 UTC and running to 04:52 UTC.

Issued (UTC)ExpiredProductOffice
22:53 UTC04:52 UTCSevere Thunderstorm WatchGID
02:42 UTC03:30 UTCSevere Thunderstorm WarningGID
03:16 UTC03:30 UTCTornado WarningGID
03:17 UTC03:30 UTCTornado WarningGID
03:19 UTC04:00 UTCSevere Thunderstorm WarningGID
03:29 UTC03:45 UTCTornado WarningGID
03:53 UTC04:15 UTCTornado WarningGID
03:57 UTC04:33 UTCSevere Thunderstorm WarningGID

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:52 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the tornado touched down at May 3, 6:38 PM CDT, 4 hours 13 minutes earlier. Its key messages:

  • Thunderstorms currently ongoing over western NE will push its way east through the area this evening/tonight. There will be the potential for some storms to be strong/severe, with damaging wind gusts and large hail the primary concern. The main time from of severe weather looks to be 8PM-2AM.
  • After an overall dry weekend, another potent system will bring increasing chances for thunderstorms to the area Monday-Monday night. During the mid-late afternoon and evening hours, there will be the potential for severe storms...large hail, damaging wind gusts and isolated tornadoes will all be possible.
  • Spotty, low chances (20 percent) for precipitation continue in the forecast for Tuesday and on, but confidence in any of those chances is low at this point.
Area forecast discussion, May 3, 6:38 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
638 PM CDT Fri May 3 2024

.KEY MESSAGES...

- Thunderstorms currently ongoing over western NE will push its
  way east through the area this evening/tonight. There will be
  the potential for some storms to be strong/severe, with
  damaging wind gusts and large hail the primary concern. The
  main time from of severe weather looks to be 8PM-2AM.

- After an overall dry weekend, another potent system will bring
  increasing chances for thunderstorms to the area Monday-Monday
  night. During the mid-late afternoon and evening hours, there
  will be the potential for severe storms...large hail, damaging
  wind gusts and isolated tornadoes will all be possible.

- Spotty, low chances (20 percent) for precipitation continue in
  the forecast for Tuesday and on, but confidence in any of
  those chances is low at this point.

&&

.DISCUSSION...
Issued at 422 PM CDT Fri May 3 2024

Currently through tonight...

Outside of some scattered showers/weak storms which pushed
through northern portions of the forecast area this morning,
its been a dry day. Aloft, upper air and satellite data show
west-southwesterly flow in place across the Central Plains,
sitting east of shortwave trough which is making its way through
the Northern/Central Rockies. It was a cloudier start to the
day, but sky cover has gradually diminished with time, with
skies currently mostly sunny to partly cloudy. At the surface,
thanks to a tightening pressure gradient ahead of deepening low
pressure over eastern CO and northward extending cold front,
southeasterly winds have been gusty this afternoon, with gusts
of 25-35 MPH common. Forecast highs looking to work out fairly
well, with 3PM obs showing low-mid 70s in place for most
locations.

Looking out to our west, as that upper level disturbance has
been pushing east, storms have fired along that accompanying
surface boundary. While not expecting much going on here over
the next few hours, as we get into the evening/overnight hours,
the evolution of that activity becomes more of a concern.
Activity is expected to expand in coverage along that
front...and slowed down the onset of PoPs just a touch from
previous forecast, moving into far western portions at 00Z. As
far as timing goes through the overnight hours, there is pretty
good agreement among models showing the main line being at least
halfway through the forecast area by midnight, over far east-
southeastern areas by around 09Z, and exiting the forecast area
by 12Z Saturday. A LLJ increasing to around 40kts will help
sustain activity, and while those gusty SSE winds are trying to
bring more lower level moisture into the area, all but far
southern portions of the area still have dewpoints in the
30s/40s. Models show the potential for modest instability/MUCAPE
of around 1000-1500 j/kg, mainly focused over the southern half
of the forecast area...with at least 40kts of deeper layer
shear to work with. Portions of the forecast area along/south of
I-80 are included in the SPC Day 1 outlook...where damaging
wind gusts/large hail are the primary hazards. The main severe
threat looks to be in that 8PM-2AM time frame. Gusty northwest
winds will build into the area behind this front, with the
potential for gusts around 30 MPH continuing through the early
morning hours.

This weekend...

At this point, thinking is that for most areas, the weekend will
be dry. Models showing some upper level shortwave ridging
sliding through the region, set up between tonight's system
departing to the east and the next sizable low pressure system
moving onto the central/northern West Coast Saturday
evening/night. The main question with precipitation chances
comes on Sunday across southern portions of the forecast
area...all depending on the track of a shortwave disturbance
mainly affecting the Southern Plains. Most models keep any QPF
associated with system south of our area, a few try to creep
enough moisture north to potentially affect our KS
counties...but chances remain low (20 percent).

The gusty winds associated with tonight's frontal passage remain
to start off the day on Saturday, but as surface high pressure
builds in, winds taper off and turn more eastern (mainly during
the afternoon hours. Expecting mostly sunny skies, with highs
in the mid 60s. Saturday night into Sunday, that surface high
slides off to the east, while low pressure starts to deepen over
the Rockies/High Plains...bringing a switch in winds to the
southeast, with western areas having the best chances for
gustier conditions. More clouds start working their way back in,
and afternoon highs are mid-upper 60s.

Monday...

Monday has the potential to be an interesting day across the
forecast area, bringing the next best chance for strong/severe
storms, but there are some uncertainties with the finer details.
The upper level system moving onto the West Coast Saturday
night continues to push east through the second half of the
weekend, ending up roughly over the Central Rockies/Four Corner
region by 12Z (models vary with whether the nature of the system
is a organized low or more open). Through the day energy from
this system swings northeast through the heart of the Central
Plains, with some uncertainty with the exact speed...but its
looking more typical for this time of year with things picking
up mid-late afternoon. One of the bigger questions lies with the
progress of the surface dry line...is it barely into western
portions of the CWA when storms fire or is it closer to/east of
Highway 281. Ahead of the dry line/deepening surface low,
southerly winds increase (sustained speeds of 25-30 MPH
expected, gusts over 40 MPH), helping draw up better lower level
moisture...with models showing the potential for instability
values near/over 2000 j/kg in spots (some question with just how
high dewpoints can get this far north). Models continue to show
no shortage of deeper layer shear, with values of at least
40kts...lower level shear isn't bad either. All modes of severe
weather are a concern, especially with any supercells that can
remain more discrete longer (activity should eventually turn
more linear in nature). The further west things get rolling, the
more of the forecast area that could be impacted. Still some
details to iron out, but it's a period to keep an eye on.

Tuesday and on...

For Tuesday through Friday, overall the forecast is dry, but
there are a few spotty low chances (20 percent) for
precipitation. Models show in the wake of this trough swinging
through on Monday, low pressure expands over over the Northern
Rockies/Dakotas region Tue/Wed...with lower confidence in just
how things evolve for Thu/Fri. Can't rule out periodic shortwave
swinging through the area. The system on Monday and the
accompanying surface front are not ushering in a notably cooler
airmass, highs Tue-Fri remain in the 60s/70s.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 610 PM CDT Fri May 3 2024

Deteriorating conditions are expected at both terminals this
evening as a line of thunderstorms approaches from the west.
Expect the main line to reach KEAR around 04/02Z and KGRI around
04/03Z...with MVFR CIGS and VSBYS along with heavy rain and
some potentially gusty winds. After this line moves through by
04/04-04/05Z...CIGS will lower further along with lighter
precipitation and gusty northerly winds in the wake of the cold
front. These lower CIGS will linger through around daybreak
Saturday...with clear skies expected by afternoon.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.

&&

DISCUSSION...ADP
AVIATION...Rossi
Hazardous weather outlook, May 3, 3:01 PM CDT, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
301 PM CDT Fri May 3 2024

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
041200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
301 PM CDT Fri May 3 2024

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Evening and Tonight.

A line of thunderstorms is expected to push east across the entire
outlook area this evening and tonight. Some storms may be strong
to severe, mainly between 8 PM and 2 AM. The primary hazards would
be wind gusts near 60 MPH and hail near the size of half dollars.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Monday and Monday night will bring the next best chance for
widespread thunderstorms to the entire outlook area, and again
some will have the potential to be severe. The best chances for
severe weather looks to be mid-afternoon through the evening
hours. Large hail, damaging wind gusts, and isolated tornadoes
will all be possible.

Tuesday and Thursday, spotty, low confidence thunderstorm chances
remain in the forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Special weather statement, May 3, 10:25 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Hastings NE
1025 PM CDT Fri May 3 2024

NEZ061-062-073-074-040530-
Buffalo-Hall-Phelps-Kearney-
Including the cities of Kearney, Grand Island, Holdrege,
and Minden
1025 PM CDT Fri May 3 2024

Strong winds of 50 to 55 MPH with occasional gusts to near 60 MPH
are being observed behind a strong line of thunderstorms moving
across south central Nebraska. These strong winds will likely
remain elevated for around 1 to 2 hours before subsiding
overnight.

Rossi
Local storm report, May 3, 10:37 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1037 PM CDT Fri May 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     Hail             4 SW Upland             40.28N 98.96W
05/03/2024  E1.00 Inch       Franklin           NE   Public

            Report on social media of quarter sized hail
            near the Hwy 10 and 4 Junction. Time
            estimated from radar.

&&
Local storm report, May 3, 10:39 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1039 PM CDT Fri May 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     Tstm Wnd Gst     1 NE Holdrege           40.45N 99.37W
05/03/2024  M55 MPH          Phelps             NE   AWOS

&&
Local storm report, May 3, 10:41 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1041 PM CDT Fri May 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     Tstm Wnd Gst     2 ESE Campbell          40.29N 98.69W
05/03/2024  M51 MPH          Webster            NE   Mesonet

&&
Local storm report, May 3, 10:43 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1043 PM CDT Fri May 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     Non-Tstm Wnd Gst 6 NE Gothenburg         40.99N 100.07W
05/03/2024  M51 MPH          Dawson             NE   Mesonet

&&
Local storm report, May 3, 10:45 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1045 PM CDT Fri May 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     Tstm Wnd Gst     6 SSE Kearney           40.63N 99.03W
05/03/2024  M50 MPH          Kearney            NE   Mesonet

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Omaha, NE (KOAX), 00:00Z

3.9 hours before the tornado, 206 km from the path. May 4, 2024.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2024-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -94595, lifted condensation level 2226 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Omaha, NE at 00:00Z on 2024-05-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 79 square meters per square second, 0 to 6 km bulk shear 53 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-94595 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2226 m above ground
0-6 km bulk shear
53 kt
0-1 km bulk shear
14 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
7.0 K/km

Open this sounding in Storm Lab

Omaha, NE (KOAX), 12:00Z

8.1 hours after it, 206 km from the path. May 4, 2024.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2024-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -94938, lifted condensation level 699 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Omaha, NE at 12:00Z on 2024-05-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -51 square meters per square second, 0 to 6 km bulk shear 52 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-94938 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
52 kt
0-1 km bulk shear
5 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
2.7 K/km

Open this sounding in Storm Lab

The radar

The Grand Island radar (KUEX), 19 km away, was scanning. The volume nearest the touchdown began at 03:52 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
03:08 UTCHAIL 14 Sw UplandFranklin, NEReport on social media of quarter sized hail near the Hwy 10 and 4 Junction. Time estimated from radar.
03:25 UTCTSTM WND GST 512 Ese CampbellWebster, NE
03:51 UTCTORNADO6 N Guide RockWebster, NEDeputy reported damage from a possible tornado north and northeast of Guide Rock. Tree damage was reported along with a barn shifted off its foundation. Time estimated from radar. Survey team will investigate further.
03:51 UTCTORNADO6 N Guide RockWebster, NEThis tornado touched down at 1051 PM CDT 5 to 6 miles north of Guide Rock, and lifted at 1058 PM CDT 5 miles south of Lawrence. The rating was EF0, with an estimated peak wind of 85 MPH. The tornado had a path length of
03:58 UTCTSTM WND GST 632 Nne NormanKearney, NE
03:58 UTCTSTM WND GST 632 Nne NormanKearney, NE
04:00 UTCTSTM WND GST 53Hastings AirportAdams, NE
04:01 UTCTSTM WND DMG4 S LawrenceNuckolls, NEViewer reported damage 4S of Lawrence. Some sheds were damaged along with some tree tops.
04:07 UTCTSTM WND GST 642 N HastingsAdams, NE
04:10 UTCTSTM WND DMG4 S NelsonNuckolls, NELivestock Trailer Truck flipped over at junction of Hwy 136E and Hwy14.
04:11 UTCFLOODHastingsAdams, NEReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
04:12 UTCTSTM WND GST 536 Nw NelsonNuckolls, NE
04:16 UTCTSTM WND GST 60DeweeseClay, NEEst 50-60mph with heavy rain and near zero visibility.
04:25 UTCHAIL 0.75 S SaronvilleClay, NE
04:25 UTCHAIL 0.75 S SaronvilleClay, NE
04:29 UTCTSTM WND GST 562 Sse DavenportThayer, NE
04:29 UTCTSTM WND GST 562 Sse DavenportThayer, NE
04:30 UTCTSTM WND GST 794 Wnw DavenportNuckolls, NEMesonet recorded a 79 mph wind gust at 11:30pm.
05:15 UTCTSTM WND GST 672 Se CarletonThayer, NEMesonet recorded 67mph at 12:07am.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are

The other tornadoes of May 3, 2024

8 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 33:40 PM CDTEF2Coke, TX4.5125
May 34:35 PM CDTUnratedHale, TX0.030
May 34:35 PM CDTEF3Coke, TX3.5350
May 38:10 PM CDTEF0Kearny, KS0.010
May 38:53 PM CDTEF1Phelps, NE0.750$40,000
May 39:08 PM CDTEF1Phelps, NE5.3850$500,000
May 39:09 PM CDTEF0Harlan, NE7.1500$750,000
May 39:11 PM CDTEF1Phelps, NE1.3250$150,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.